Share Facebook
Crohn's Disease Forum » Treatment » Just started prednisone....


07-20-2006, 01:24 AM   #1
andilynn09
 
just started prednisone....

I was disagnosed w/ CD in early April 06....still battling to get the pain under control. Have been on pentasa, then added budesonide and a short stint of flagyl....saw some improvement, but got worse as tried to wean off budesonide. GI has not started me on pred, and will be adding imuran next week after i get blood enzyme levels back. I've only been on pred for 5 full days, and am already experiencing the 'moon face' and water retention in general. I feel like i'm gaining weight alread too, but that may just be the water....too early to tell,I suppose. The plan is to hopefully have me off pred in 6-8 weeks if all goes well. I'm just curious as to how long after pred is stopped i may see the moon face and water weight go away, or experience weight loss (if any) after pred is stopped? I could stand to gain some of the weight i've lost from CD back, but water weight sure isn't exactly the beneficial kind of weight gain i'd be looking for..
07-20-2006, 01:50 AM   #2
DannyB
 
How much pred are you taking at the moment?

I suppose when you start cutting down gradually the side effects start to fall aside aswell so just bare with it for now. All the best
07-20-2006, 03:16 AM   #3
andilynn09
 
right now i am on 30mg per day. doesn't sound like much compared to some of the posts i've seen, but i'm also 5'8 and only weighing 115lbs. after the last 3 months of CD.
07-20-2006, 08:21 AM   #4
Tami Lynn
Forum Angel
 
Tami Lynn's Avatar
 
Join Date: Apr 2006
Location: Ocala, Florida
I'd say that you should give the side effects from Pred about as long as they took to show up, to gradually disappear once your finished taking the steriods. So if you've been on 30 mg (moderate dose) for three months, then give it at least three months after you've completely stopped the steriods to get back to "normal."

Prednisone is not the ideal way to gain weight by any means... but the side effects (for the most part) are temporary and it will go away in time.

Most of us here know exactly what you're going through and can sympathize.

Hang in there!
__________________
-Tami

"The only thing worse than being diagnosed with Crohn's disease 25 years ago, was when my daughter got diagnosed with this dreaded disease 4 years ago and having to stand by and watch her suffer with the same things I've dealt with for most of my life and feeling so utterly helpless to do anything about it!"
07-20-2006, 01:43 PM   #5
btcrv
 
Welcome Andilynn,

I hope that your course of prednisone is a short one. I too lost a lot of weight due to Crohn's. Some of the weight I gained from pred was water, but not all of it. You can not rely on your body to tell you that you are full when you are taking that drug. Be very careful about how often and how much your are eating because pred can turn you into an eating machine.

Good health to you in the near future
07-20-2006, 02:11 PM   #6
Tami Lynn
Forum Angel
 
Tami Lynn's Avatar
 
Join Date: Apr 2006
Location: Ocala, Florida
Brandi is right... there is no "full signal" when you're on prednisone. I think you can gain water weight on that drug even if you're barely eating though... it may not show up so much on the scale, but in your cheeks for sure! LOL
07-21-2006, 02:22 PM   #7
Valentina
 
good luck.. I had most of my side effects show up near the end.. as I was trying to wean myself off of them.. at the beginning I almost liked them.. silly me. lots of energy, got my appetite back (just didnt realize it would go off the charts ) I think were all different with how they effect us.. but I bet most of us can agree, they are a bit of a nightmare for sure.
hope your on and off them quickly.
07-21-2006, 08:21 PM   #8
mikeyarmo
Co-Founder
 
mikeyarmo's Avatar
 
Join Date: Feb 2006
Location: Toronto, Ontario
I think everyone basically gave good advice, so I hope it can help you.
Reply

Crohn's Disease Forum » Treatment » Just started prednisone....
Thread Tools


All times are GMT -5. The time now is 01:38 PM.
Copyright 2006-2017 Crohnsforum.com